MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS,HIP,SEMICONSTRAINED METALCERAMICPOLYMER,CEMENTEDORNON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS,HIP,SEMICONSTRAINED METALCERAMICPOLYMER,CEMENTEDORNON-POROUS
Model Number 71343203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery performed with direct anterior approach on (b)(6) 2021, the surgeon identified on post op x-ray fracture of femur distal to tip of femoral implant.So, on (b)(6) 2021 a revision surgery was performed, surgeon chose to leave primary stem inside the patient and utilized cables to stabilize the fracture, but the oxonium femoral head 12/14 taper 32mm -3 was replaced through direct anterior approach.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, this case reports that after a thr, the surgeon identified a fracture of the femur distal to the tip of the femoral implant on a post-op x-ray.Three days later the patient had a revision.Per the complaint details, the surgeon opted to leave the stem in place, use cables to stabilize the fracture, and replace the femoral head.Per email communication, no additional information is available.Without clinically relevant information for evaluation, the root cause of the reported pain cannot be definitively concluded.Further patient impact beyond the reported revision could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED METALCERAMICPOLYMER,CEMENTEDORNON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13087555
Report Number1020279-2021-08846
Device Sequence Number5320432
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue Number71343203
Device Lot Number21DM01265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2021
Supplement Date Received by Manufacturer01/22/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale